MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551LNAB; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND

MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551LNAB; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Model Number MMT-551LNAB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypoglycemia (1912); Coma (2417)
Date of Event 04/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer called and reported that they received emergency medical assistance due to low blood glucose on (b)(6) 2019 with blood glucose of 22 mg/dl at the time of the incident.The customer was given intravenous fluids to treat.The customer experienced symptoms such as a diabetic coma.The customer was wearing the insulin pump during the incident.Troubleshooting was completed and no issues were found.The customer had done dialysis earlier that morning and was going to get something to eat.The customer also reported sensor glucose versus blood glucose differences.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Device passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime test, excessive no delivery test and delivery accuracy test at 0.08740 inches.The stop (idle) current and run current measurement tests are within specification.Device also passed self test, off no power alarm test and unexpected restart error test.Device uploaded properly using carelink.Device communicated properly with the glucose sensor simulator and the minilink transmitter.Calibrated the sensor transmitter.During testing the test value of 135 mg/dl was properly displayed on the pump sensor graph screen.No pump/sensor transmitter communication anomaly, calibration anomaly or lost sensor alarm noted during testing.Device had cracked battery tube threads, cracked reservoir tube lip and a stained end cap sticker.(b)(4).

Brand Name
530G INSULIN PUMP MMT-551LNAB
Common Device Name
ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key8618812
Report Number3004209178-2019-98665
Device Sequence Number2117757
Product Code OZO
UDI-Device Identifier00643169932999
UDI-Public(01)00643169932999
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-551LNAB
Device Catalogue NumberMMT-551LNAB
Device Lot NumberA5551LNABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-MMT-326-RSVR,UNOMED SET,OZO-MMT-7008-SNSR.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR
Patient Weight91